Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 352, NWS Memphis, TN

May 21, 2006Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2006, 5:36 PM CDT for Madison County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 5:36 PM CDT (22:36 UTC)
Expired
May 21, 2006, 6:15 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Madison County, TN

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-611 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:50 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 21, 2:50 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT SUN MAY 21 2006

.DISCUSSION...

SCATTERED SHOWERS CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF THE
FORECAST AREA THIS AFTERNOON. FRONTAL BOUNDARY HAS SHIFTED SOME TO
THE SOUTH SINCE THIS MORNING. TEMPERATURES SOUTH OF THE FRONT ARE
IN THE LOW TO MID 80S WHILE READING NORTH OF THE FRONT ARE IN THE
LOW TO MID 70S. MCV NOTED ON SATELLITE MOVING THROUGH SOUTHEAST
KANSAS AND WILL INTERACT WITH THE FRONT BY TONIGHT. THIS SHOULD
TRIGGER SOME THUNDERSTORM DEVELOPMENT ALONG AND NEAR THE FRONT SO
HAVE KEPT CHANCE POPS ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA WITH SMALLER POPS FURTHER SOUTH.

MONDAY...UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS THE CENTRAL
PLAINS. THIS SHOULD HELP BEGIN TO MOVE THE FRONT OUT OF THE REGION
BUT THERE WILL STILL BE A CHANCE OF THUNDERSTORMS DURING THE DAY
MONDAY. BY MONDAY NIGHT...THE FRONT SHOULD BE WELL SOUTH OF THE
FORECAST AREA AND A DRY PATTERN WILL BE IN PLACE FOR A DAY OR SO.

BY WEDNESDAY...UPPER LEVEL LOW TRIES TO RIDE OVER THE RIDGE.
MODELS DO NOT AGREE WITH GFS TAKING THE LOW MUCH FURTHER NORTH
THAN THE NAM. AT THIS POINT WILL CONTINUE TO KEEP SMALL POPS IN
THE FORECAST FOR WEDNESDAY AND THURSDAY. THE UPPER LEVEL RIDGE
TRIES TO REESTABLISH ITSELF ACROSS THE CENTRAL PLAINS ON FRIDAY
WHICH SHOULD KEEP THINGS DRY AND WARM FOR THE FIRST HALF OF THE
MEMORIAL DAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  84  66  85 /  20  20  10  10
MKL  63  80  57  83 /  40  30  10  10
JBR  65  83  61  83 /  40  20  10  10
TUP  65  85  63  85 /  10  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 21, 3:12 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT SUN MAY 21 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
312 PM CDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PARTS OF THE
MIDSOUTH. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A BALDWYN
MISSISSIPPI TO MARIANNA ARKANSAS LINE.

A FRONTAL BOUNDARY WILL BE STRETCHED FROM ACROSS THE REGION
TONIGHT. THUNDERSTORMS WILL FORM ALONG THE BOUNDARY AND MOVE
SOUTHEAST. SEVERE THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON OR
EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, May 21, 3:34 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT SUN MAY 21 2006

TNZ054-055-212100-
DECATUR TN-HENDERSON TN-
334 PM CDT SUN MAY 21 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR AND HENDERSON
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF REAGAN AT 334 PM
CDT...MOVING EAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Local storm report, May 21, 4:02 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT SUN MAY 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/21/2006  E0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

&&

JFB
Local storm report, May 21, 4:09 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CDT SUN MAY 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/21/2006  E0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

0354 PM     HAIL             2 E SCOTTS HILL         35.52N 88.21W
05/21/2006  E0.75 INCH       DECATUR            TN   TRAINED SPOTTER

&&

JFB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:16 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson29 min
May 20, 7:43 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson47 min
May 20, 7:46 PM CDTFlash Flood WarningMEGDecatur, Henderson119 min
May 20, 8:56 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley49 min
May 20, 9:35 PM CDTSevere Thunderstorm WarningMEGLake25 min
May 20, 9:40 PM CDTSevere Thunderstorm WarningMEGCarroll, Henderson50 min
May 20, 9:53 PM CDTSevere Thunderstorm WarningMEGObion37 min
May 20, 10:05 PM CDTSevere Thunderstorm WarningMEGDecatur40 min
May 20, 10:27 PM CDTSevere Thunderstorm WarningMEGWeakley33 min
May 21, 12:31 AM CDTSevere Thunderstorm WarningMEGLake, Obion29 min
May 21, 3:45 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson45 min
May 21, 5:31 PM CDTSevere Thunderstorm WarningMEGLauderdale44 min
May 21, 5:59 PM CDTSevere Thunderstorm WarningMEGChester, Henderson31 min
May 21, 6:11 PM CDTSevere Thunderstorm WarningMEGMadison41 min
May 21, 6:18 PM CDTFlash Flood WarningMEGDecatur, Henderson3 hr
May 21, 6:29 PM CDTSevere Thunderstorm WarningMEGHenderson46 min
May 21, 6:38 PM CDTSevere Thunderstorm WarningMEGChester42 min
May 21, 6:44 PM CDTFlash Flood WarningMEGMadison2 hr
May 20, 8:51 PM CDTSevere Thunderstorm WarningMEGClay39 min
May 20, 9:26 PM CDTSevere Thunderstorm WarningMEGClay29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.